Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 26, 2000, 8:16 PM CDT for Atchison County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 26, 2000, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:45 PM CDT | Hail 0.75 | Rockport, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3294 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 270116 SVRMCI MOC005-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 816 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATCHISON COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ROCKPORT * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF WESTBORO...OR ABOUT 9 MILES NORTH OF ROCKPORT...MOVING SOUTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TARKIO AT 825 PM CDT ROCKPORT AT 830 PM CDT PHELPS CITY AT 835 PM CDT LANGDON AT 840 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4057 9522 4058 9562 4029 9562 4029 9520 KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 1:55 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 155 PM CDT WED JUL 26 2000 FCST CHALLENGES: LOCATION AND TIMING OF CONVECTIVE INITIATION FNTL BNDRY RMNS NORTH OF FCWA THIS AFTN. ALL SIGNS POINT FOR ANOTHER ROUND OF CONVECTION TONIGHT AS TAIL OF UPR MIDWEST S/W ACTIVATES BOOSTS WEAK LLVL FORCING. AVN INDICATES LAPSE RATES THAT WL SUPPORT SVR CONVECTION OVR AREA TONIGHT THROUGH THU NITE. META A LTL MORE CONSERVATIVE...INDICATING RISK OF SVR WL HOLD OFF UNTIL THU. THETAE RDG DELINEATING INSTABILITY AXIS...PROGD BY AVN TO PUSH INTO NRN PART OF CWA THIS EVENING WHILE...NGM AND META SHOW LESS SWD PUSH. BOTH AVN AND RUC INIT CONVECTION THEN PUSH ACTVTY INTO NWRN PART OF CWA THIS EVENING. NGM AND ETA BOTH SHOWING LESS DEVELOPMENT ACRS CWA THIS EVENING...BUT BOTH INDICATE CONVECTION BRUSHING NE PART OF CWA BY 12Z THU. BTR CHC OF STMS WL OCCUR ON THU INTO FRI AS FNTL BNDRY WL BE STRETCHED ACRS FCWA. 0-6KM SHEAR VECTORS AND H7-H5 LAPSE RATES BOTH SUPPORT SVR CONVECTION ESPECIALLY ON THU AND THU NITE. WND PROFILES NOT SHOWING A LOT OF DIRECTIONAL SHEAR TO SUPPORT TORNADIC ACTIVITY THO...LO LVL BACKING ALNG FNT CULD PROVIDE ENUF TORQUE TO PRODUCE ISO TORNADOES. FLOW WEAKENS ON FRI THUS...SVR THREAT LIKELY WL DIMINISH. TEMPS WL BE TRICKY AS...CONVECTIVE DEBRIS AND EVAP COOLING MAY KEEP TEMPS A LTL COOLER TMRW BUT...COMPRESSIONAL WARMING ALNG THE FNT MAY OFFSET. MORE CLDS AND PRECIP ARND ON FRI THUS...COOLER TEMPS PROGD BY GUID VALUES LOOK OKAY. BNDRY SAGS SWD TWD THE RED RIVER VALLEY BY SUNDAY...ALLOWING SFC HI PRES TO DOMINATE OVR LATTER PART OF WKEND. CANT RULE OUT CHC OF STMS ACRS SRN ZONES ON SAT AS...WITH CYC FLOW ALOFT AND WEAK BNDRY STRETCHED ACRS SRN MO. MEDIUM RNG MODELS KEEP UPR LVL TROF OVR AREA THRU EXTENDED PD BUT...THEY ALL KEEP MOST OF CWA ON ANTICYC SHEAR SIDE. WITH THAT IN MIND...WL CTN DRY FCST IN THE SUN TO TUES TIME FRAME. TEMPS MAY MODERATE A LTL BUT...ENUF MOISTURE AND CU ARND TO KEEP TEMPS FRM SKYROCKING MUCH ABV NORMAL. PKG .EAX...NONE
In the hours before
Special weather statement, Jul 26, 3:42 PM CDT, 4 hours 34 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- HAZARDOUS WEATHER OUTLOOK...UPDATED TYPE AND TIMING OF THUNDERSTORM THREAT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 PM CDT WED JUL 26 2000 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA... FORECAST...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70. AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS EXTREME NORTHERN MISSOURI THIS EVENING...MAINLY NORTH OF ROUTE 36. HOWEVER THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. THE THREAT OF STRONG THUNDERSTORMS IS EXPECTED PERIODICALLY THROUGH EARLY SATURDAY WITH THE GREATEST THREAT THURSDAY AND FRIDAY NIGHTS. A PERIOD OF VERY HEAVY RAINFALL IS ALSO POSSIBLE DURING THIS TIME PERIOD. DISCUSSION...A COLD FRONT IN IOWA AND NEBRASKA WILL CONTINUE TO TRIGGER THUNDERSTORMS IN EASTERN NEBRASKA AND CENTRAL IOWA LATE THIS AFTERNOON AND TONIGHT. THE STORMS ARE EXPECTED TO ENTER MISSOURI AND EXTREME NORTHEAST KANSAS THIS EVENING. AS THE STORMS MOVE SOUTHEAST ACROSS THE AREA...THEY WILL ENCOUNTER AN INCREASINGLY MORE STABLE AIR MASS. AS A RESULT THE GREATEST THREAT OF SEVERE WEATHER IS ACROSS THE COUNTIES ALONG THE IOWA BORDER. DUE TO A FAVORABLE WIND PROFILE...AN ISOLATED TORNADO IS POSSIBLE THIS EVENING ACROSS EXTREME NORTHERN MISSOURI...ALONG AND NORTH OF ROUTE 36. HOWEVER...DUE TO UNSEASONABLY COLD AIR IN THE UPPER LEVELS OF THE ATMOSPHERE...LARGE HAIL IS THE PRIMARY THREAT. DAMAGING WINDS ARE ALSO POSSIBLE. BY MIDNIGHT...THE SEVERE WEATHER THREAT IS EXPECTED TO BE LIMITED TO LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL REMAIN IN THE VICINITY OF THE OUTLOOK AREA THROUGH FRIDAY...THUS PROVIDING ADDITIONAL THREATS OF SEVERE WEATHER THROUGH EARLY SATURDAY. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 48 min |
| Jul 26, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 48 min |
| Jul 26, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 42 min |
| Jul 26, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 49 min |
| Jul 26, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| Jul 26, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 57 min |
| Jul 26, 10:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 58 min |
| Jul 26, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 47 min |
| Jul 26, 11:12 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 63 min |
| Jul 26, 11:22 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.